Volume 13, issue 4 (2009)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1865–2486
Issue 3, 1245–1863
Issue 2, 617–1244
Issue 1, 1–616

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Covers and the curve complex

Kasra Rafi and Saul Schleimer

Geometry & Topology 13 (2009) 2141–2162
Abstract

We provide the first nontrivial examples of quasi-isometric embeddings between curve complexes; these are induced by orbifold covers. This leads to new quasi-isometric embeddings between mapping class groups. As a corollary, in the mapping class group normalizers of finite subgroups are undistorted.

Keywords
mapping class group, complex of curves, cover, undistorted subgroup
Mathematical Subject Classification 2000
Primary: 57M99
Secondary: 30F99
References
Publication
Received: 27 July 2008
Revised: 17 April 2009
Accepted: 19 January 2009
Published: 5 May 2009
Proposed: Benson Farb
Seconded: Walter Neumann, Danny Calegari
Authors
Kasra Rafi
Department of Mathematics
University of Chicago
5734 S University Avenue
Chicago, Illinois 60637
USA
http://www.math.uchicago.edu/~rafi
Saul Schleimer
Mathematics Institute
University of Warwick
Coventry, CV4 7A
UK
http://www.warwick.ac.uk/~masgar/